,just wanted to ask .if taking 8000mg a day of primrose oil wouldn't be a high fat diet?
I was taking a small dose of cod liver oil months before diagnosis but stopped because it was making my breasts swell up !Soon after was diagnosed with an aggressive cancer grade three
Hi I changed to nolvadex 2 months ago with great relief from joint pain, still occasional hot flush tho no damp sheets at night yeha.My GP wasn,t convinced that it would make any difference however I stuck to my guns and got it probably to shut me up.I have also been taking evening of primrose oil to help with dry skin.
For those of you having night sweats/hot flushes from Tamoxifen, I have some interesting information..... I was talking to someone yesterday who went to a bc conference last year. The onc suggested evening primrose to relieve the side effects. But, here's the interesting bit, in LARGE doses. Here's how it goes. You take 8,000mg a day (yes that is 8,000mg! 8 x 1,000mg or 16 x 500mg capsules) for two weeks. If that doesn't relieve the symptoms, give up, as it's never going to work (it doesn't work for everyone). But if it does relieve them, reduce the dose by 2,000mg for two weeks. If you still don't have symptoms, reduce the dose by another 2,000mg for two weeks. Basically, you keep reducing the dose until the symptoms come back and then you up the dosage a bit again, until you reach the level that is necessary for you. The lady I spoke to says she just takes 2,000mg a day now.
I've just started taking Tamoxifen and so far haven't had any side effects, but I've had night sweats off and on for a few years anyway. But I thought others might be interested in this.
I started tamoxifen aug 06 (always have 2 packs per prescription) was fine for my 1st 2 prescription then had awful side affects on 3rd prescription, after chat with pharmicist changed to nolvadex for 2 yrs and have now had to come of it and go back to whatever is in the chemist.
I gained weight slowly with the nolvadez only about a 12lb which I kep being told is good but I have really cut back back on all eating and upped my gym classes. I felt old, sluggish, very short tempered especially with my kids and also felt like I had a hard layer of lard under my skin and over my organs that makes me so uncomfortable especially in my back, infact I sometimes feel like my back is bloated like after eating a huge meal. I also went hairy and had to start waxing my chin and under neck (it was quite coarse and stubbly) and got terrible cramps in calves/toes when I stretch in the mornings and even in my tongue muscle when I yawned. Also started getting period pains and a really heavy feeling with quite erratic discharge. I went to my gp just before christmas and brokedown big time, told him I had had enough, I despised the tablets was deliberately forgetting to take them and wanted my stats on finishing half way thru, i'm their first patient to have got 8 chemos (fec + tax + herceptin) for primary so a bit of a guinea pig and interest to them, he agreed I had had a long haul and advised me to go back to the generics, said being permantly on the nolv which has bulking agents to was hitting me in the same areas and to try different brands again as by now I should pretty much have covered all side affect and see if this would lesson the main affects or change them around.
Am now nearly 3 months - have lost about 4lbs, less hairy infact dont need to wax under chin this month, still have odd aches, have noticed in the hips, but actually feel like my love handles are softening slightly (and my PS had commented on the hardness of my fat when I had recon)am back on night sweats although I only seem to get the one and wake up when the sweat is cold and making me shiver, at the mo I will stick with gerenics, although will never say never and might change back again.
Think we all act different, may be best to always keep a note of whats happening with you and not what is trendy with threads, at the mo going back to generics is better for me. Onc and surgeon have all said its doing its job and having the side affects proove it's in my body. I'm very high risk of recurrance and already outliving their original prognosis so perhaps should show the tablets a little more respect.
don't know if any of you can answer this.
I had a call from my GP today as my onc has written to her for her to prescribe tamoxifen and said to prescribe Nolvadex D. She said that it had exactly the same ingredients in as the generic tam except the coating which made it more palletable and would prefer to prescribe the cheaper version. I more or less insisted that she prescribe the Novladex and she agreed for a 3 month trial. Is she correct about the ingredients or is there some marked difference between them?
Thanks ladies, thats made me feel better! I am really nervous that they wont work but ill give them a try!
My doctor prescribed me clonadine for my hot flushes and said that it only doesnt work on the unlucky ones....guess what im one of them so i am expecting this to be the same!
Hope that it has the same effect on me as it has you two!
I had an awful time on generic tamoxifen, hot flushes, night sweats, weight gain. My BCN suggested I try Nolvadex-D and almost immediately my flushes and sweats stopped. I was referred to the oncology dietitian and have had no problem getting rid of the weight I'd put on with the help of a diet which, to be honest, wasn't bad to stick to.
I did get really depressed with all the weight I'd put on and the awful flushes and not being able to sleep at night because of the night sweats but I feel really well now.
Give it a try it could do the same for you.
Best of Luck
I was anxious to avoid the side effects and agreed with my oncologist that I should be prescribed Nolvadex-D rather than generic tamoxifen. I've been on it since September 2008. I get some hot flushes, usually in the evening/night - that comes and goes. I've also recently started to get night time cramps in my lower legs which is quite /very painful - it's not listed as a side effect of Nolvadex - but I asked on here, and some women are suffering as I am. I do get a sore pelvis and lower back occasionally, but I think it's when I would be having a period - it feels a bit like the start of a period (from what I can remember!).
The GOOD news is, I've not suffered terribly from mood swings, haven't been depressed and have NOT gained weight.
I'm glad I went for Nolvadex rather than generic tamoxifen.
I wish you all the best with your continued treatment
I just wanted to know....if Novaldax actually doesnt carry the same effects as tamoxifen. I am so low on tamoxifen and i actually feel really really depressed! I have been through it all with it, get hot flushes, night sweats, mood swings, aching joints and headaches. The worst has got to be the weight gain, I have put on over 2 stone and no matter what i do i cant shift it! I feel really really low and have never felt this bad in all my life.
As a last attempt i have asked my BC nurse to prescribe me novaldex instaed of the normal tam and she says that my consultant should prescribe this to me on fri! Im so concerned that Novaldex wont improve the side effects. I have never had chemo, but my onc said that it was an option if i didnt want the tam and zoladex...i dont no if to just do that and get it all over with!
I suppose what i really want to know is has Novaldex never worked on anyone...weight loss hot flushes etc.....im really clutching at straws!!!